Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Multivitamin safe to be taken ?
Feb 5, 2014

Dear Dr B Y,

This is Sean. I was diagnosed positive since 2009 and my doctor had since prescribed me Combivir + Stocrin. My current CD4 count is 580 and i have undetectable viral load.

I was recently recommended to take the Amway Multivitamin and Minerals (http://www.amway.com/Shop/Product/Product.aspx?itemNo=104174) with the following contents:-

Vitamin A - 1500mcg Vitamin B1 - 2.3mg Vitamin B2 - 2.6mg Niacin - 20mg Pantothenic Acid - 10mg Vitamin B6 - 2mg Vitamin B12-9mcg Folic Acid - 0.4mg Vitamin C - 90mcg Vitamin D - 10mcg Vitamin E - 24.8mg Calcium-200mg Copper -2mg Iodine - 150mcg Iron - 18mg Magnesium - 100mg Phosphorus - 125mg Zinc - 15mg

The above content is approved by U.S. RDI.

I am also taking Vitamin C @ 890mg daily.

Could i have your view if the above is acceptable in my case?

Cheers.

Sean

Response from Dr. Young

Hello Sean and thanks for posting.

The multivitamin is safe to take with your HIV medications. I don't generally recommend taking extra vitamin C (despite the marketing juggernaut that sells it) as the scientific clinical trials data fails to show benefit in the general population.

Hope that helps and feel free to write back anytime, BY



Previous
Meds
Next
Can I have an operation after PEP?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement